Suggest treatment for multiple myeloma
HLA matched BMT is definitive treatment.
I read your query and understand your concern.
MM in your case has transformed into MDS/myelodysplastic syndrome.
You need to now consult expert Hematologist.
Many of the treatments are supportive and limited to clinical trials.
Blood counts can be improved by RBC,and platelet infusion.
Colony stimulating factors like GM-CSF are used to boost immunity.
Revalimid is effective against MDS,so its use can be continued.
The definitive treatment includes HLA-matched Bone Marrow Transplantation /BMT especially in early MDS.
Referral to tertiary care centers and participation in clinical trials is encouraged to acquire optimum new therapies at this stage.
Revlimid is an US FDA approved for MDS.
Just have gone through your concern.
Let me clarify certain things to you.
You are expecting an increase in blood counts to normal levels after stopping Revlimid,since you might be of the view that,these dropped cell counts are drug induced or whatever you might have thought.
MDS is characterised by hypercellular or hypocellular bone marrow with impaired morphology and maturation(dyserythropoiesis) and peripheral blood cytopenias,resulting from ineffective blood cell production.
All 3 cell counts would drop drastically and all of a sudden.
This MDS is literally known to eat away the stem cells of the bone marrow and it can develop all of a sudden in a patient with known clonal hematological disorder like MM being treated with cytotoxic chemotherapy like melphalan.
The origin of MDS in your case is most likely due to 3 possible factors-
1.Therapy related to cytotoxic chemotherapy used for MM.
2.Acquired new genetic mutations from long standing,relapsed forms of MM.
3.ASCT pretreated individuals can develop Secondary MDS in few cases.
These changes are evident in your case since past 9 months,which probably explains the sudden onset of MDS.
Revlimid, is known to cause mainly thrombocytopenia/low platelet count and neutropenia in just about 10% individuals within 4 weeks of onset of therapy.
You seem to have used Revlimid initially in 2007, ,later again after 2010 before discontinuing it.
Hence in your case Revlimid is not the culprit for low blood counts.
Revlimid is now a an approved drug for MDS by the US FDA at doses of 10mg/ day in all patients keeping a watchful eye on the platelet counts as to reschedule the dose to 5 mg/day in patients who have more than 50% drop in their baseline platelet count after the initiation of therapy,if necessary.
Hence i do not find the reason for discontinuation of Revlimid in your case,especially when its quite capable of controlling both MM and MDS progression.
My answer to you is based on the line of "tell me where to go next" in your query.
I am unsure of what new info you are looking for.
The treatment options in case of MDS are very limited.
These are the only possible therapeutic guidelines to existing to treat your MM with MDS in my opinion.
You also have the option of consulting a specialist Oncologist on this health portal to directly answer your query, if you are quite dissatisfied with my answer.
My best wishes to you.
The User accepted the expert's answer
Get personalised answers from verified doctor in minutes across 80+ specialties
- Treatment and cure for advanced multiple myeloma
- Multiple myeloma chemo treatments
- Latest treatment for multiple myeloma
- Is cytoxan used in the treatment of multiple myeloma?
- Treatment and cure for stage 3 multiple myeloma
- Treatment and cure for systemic multiple myeloma
- Treatment and cure for multiple myeloma
- Oral treatment for multiple myeloma
- Dexamethasone treatment for multiple myeloma
- Multiple myeloma treatment in kotakkal
- What does "interval resolution of metabolic activity nodes seen IB left...
- Suggest treatment for thread worm and tapeworm infections
- What causes pain in abdomen and chest?
- What are the side effects of Androanagen?
- Suggest treatment for swollen and chapped lips
- Suggest diet to help with weakness in a diabetic person
- Suggest treatment for heavy feeling around eyes
- What causes black discoloration of tongue?
- Suggest treatment for seizure after suffering from brain fever
- Suggest ayurvedic or naturopathic treatment for sinusitis